Alert archive / Illinois / Flash Flood Warnings in 2015
Flash Flood Warning 18, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 22, 2015, 12:44 AM CDT for Wayne County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2015, 12:44 AM CDT (05:44 UTC)
- Expired
- Jun 22, 2015, 3:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Wayne County, IL
The radar
The Evansville,IN radar (KVWX), 62 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1013 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
425
WGUS53 KPAH 220544
FFWPAH
ILC191-220845-
/O.NEW.KPAH.FF.W.0018.150622T0544Z-150622T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1244 AM CDT MON JUN 22 2015
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 345 AM CDT
* AT 1242 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FAIRFIELD...CISNE...JEFFERSONVILLE...MOUNT ERIE AND JOHNSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3860 8816 3838 8815 3840 8865 3861 8865
$$1 follow-up statement
212 WGUS73 KPAH 220719 FFSPAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 219 AM CDT MON JUN 22 2015 ILC191-220845- /O.CON.KPAH.FF.W.0018.000000T0000Z-150622T0845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE IL- 219 AM CDT MON JUN 22 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR NORTHERN WAYNE COUNTY... AT 210 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN HAD ENDED ACROSS THE WARNED AREA. TWO AND ONE HALF INCHES OF RAIN HAVE FALLEN. DUE TO RUNOFF FROM THE STORMS...ANY FLOODING WILL CONTINUE FOR THE NEXT COUPLE OF HOURS BEFORE WATER LEVELS RECEDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 3860 8816 3838 8815 3840 8865 3861 8865 $$ DB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 12:02 AM CDT, 42 minutes earlier.
Area forecast discussion, Jun 22, 12:02 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1202 AM CDT MON JUN 22 2015 .UPDATE... UPDATED THE AVIATION DISCUSSION FOR THE 06Z TAF ISSUANCE && .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 257 PM CDT SUN JUN 21 2015 WITH THE APPROACH AND PASSAGE OF AN UPPER LEVEL DISTURBANCE IN ADDITION TO AN OUTFLOW BOUNDARY OR TWO LYING ACROSS PORTIONS OF OUR AREA...EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO INCREASE ACROSS THE AREA... ESPECIALLY THE NORTHEAST HALF OF OUR CWA. WITH DECENT MID LEVEL FLOW AND PLENTY OF INSTABILITY THE STORM PREDICTION CENTER HAS OUTLOOKED A SLIGHT RISK FOR SEVERE STORMS GENERALLY NORTH OF A LINE FROM GREENVILLE MISSOURI TO PADUCAH TO HOPKINSVILLE KY. OVER SOUTHWEST ILLINOIS AND A SMALL PORTION OF SOUTHEAST MISSOURI THERE IS AN ENHANCED RISK FOR SEVERE WEATHER. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. SHOWER AND THUNDERSTORM CHANCES WILL DIMINISH THROUGH THE EVENING AND OVERNIGHT HOURS WITH THE PASSAGE OF THE UPPER LEVEL DISTURBANCE. AT THIS TIME IT LOOKS LIKE THE LACK OF DEEP MOISTURE AND WEAK RIDGING ALOFT WILL KEEP OUR REGION DRY ON MONDAY. SHOWER AND THUNDERSTORM CHANCES RETURN MONDAY NIGHT OVER OUR FAR NORTHERN SECTIONS AND SLOWLY MIGRATE SOUTHWARD THROUGH TUESDAY NIGHT WITH THE APPROACH OF A FRONTAL BOUNDARY OUT OF THE PLAINS. THERE IS A SMALL CHANCE THAT SOME OF THE STORMS COULD REACH SEVERE LIMITS ON TUESDAY. THE COMBINATION OF TEMPERATURES IN THE LOWER TO MID 90S AND DEWPOINTS IN THE LOWER TO MID 70S WILL PRODUCE HEAT INDICES IN THE 100-105 RANGE EACH AFTERNOON THROUGH THURSDAY SO MAY GO WITH A HEAT ADVISORY DUE TO THE DURATION OF THE HEAT WAVE. WILL COORDINATE WITH SURROUNDING OFFICES. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ISSUED AT 257 PM CDT SUN JUN 21 2015 THE LONG TERM PERIOD WILL START OFF WITH AN UPPER-LEVEL RIDGE EXTENDING FROM THE SOUTHERN PLAINS...ACROSS THE TENNESSEE VALLEY...TO THE SOUTHEASTERN STATES. THIS RIDGE WILL BE RESPONSIBLE FOR HOT AND HUMID WEATHER. 850 MB TEMPS ARE FORECAST IN THE 19-22 DEG C RANGE...WHICH MEANS HIGHS WELL INTO THE 90S AND AFTERNOON HEAT INDICES IN THE TRIPLE DIGITS AGAIN WEDNESDAY AFTERNOON. A WEAK SURFACE BOUNDARY IN OUR AREA IS FORECAST TO MOVE NORTHEAST DURING THE DAY ON WEDNESDAY. BEST CHANCES FOR STORMS WILL BE EAST OF THE MISSISSIPPI RIVER...WHICH MAY PROVIDE TEMPORARY RELIEF FROM THE HEAT. THE UPPER LEVEL RIDGE WILL START TO ERODE/BREAK DOWN FROM THE NORTH ON THURSDAY AND OUR AREA WILL END UP IN A NORTHWEST FLOW PATTERN. IT LOOKS LIKE THURSDAY AND FRIDAY WILL STILL BE FAIRLY WARM AS 850 MB TEMPS NOT VARYING TOO MUCH FROM WEDNESDAY...ALTHOUGH IT MAY BE A BIT COOLER. VARIOUS PERTABATIONS IN THE FLOW ALOFT COULD TRIGGER CONVECTION THURSDAY INTO FRIDAY. BY FRIDAY NIGHT INTO SATURDAY...A SURFACE FRONT WILL MOVE THROUGH THE REGION BRINGING THE MOST WIDESPREAD SHOWER AND THUNDERSTORM CHANCES. BEHIND THE FRONT...A DEEP TROUGH WILL ROTATE THROUGH AND BRING MUCH COOLER WEATHER TO THE AREA. && .AVIATION... ISSUED AT 1202 AM CDT MON JUN 22 2015 MAIN CONCERN IS THE KEVV/KOWB AREA...WHERE A THUNDERSTORM COMPLEX WILL ARRIVE OVERNIGHT. THIS COMPLEX MAY SKIRT JUST NORTH OF THE KOWB TAF SITE...BUT IT APPEARS KEVV WILL BE DIRECTLY AFFECTED. THE COMPLEX OF STORMS SHOULD EXIT THESE SITES BY 12Z. OTHERWISE...VFR CONDITIONS ARE FORECAST AT ALL SITES. WINDS WILL BE FROM THE SOUTHWEST...OCCASIONALLY GUSTY IN THE MIDDAY AND AFTERNOON HOURS. SCATTERED CUMULUS CLOUDS WILL FORM BY MIDDAY AND DISSIPATE AROUND SUNSET. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...JP LONG TERM/FIRE WX...CW AVIATION...MY
Hazardous weather outlook, Jun 21, 11:24 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1124 PM CDT SUN JUN 21 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-230430- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1124 PM CDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THUNDERSTORMS WILL IMPACT THE NORTHEAST CORNER OF THE REGION OVERNIGHT...MAINLY NORTHEAST OF A FAIRFIELD IL TO OWENSBORO KY LINE. THERE IS A SLIGHT RISK OF A FEW STORMS BECOMING SEVERE WHERE STORMS DO OCCUR THROUGH EARLY MONDAY MORNING. HEAT INDICES BETWEEN 100 AND 105 DEGREES THIS AFTERNOON WILL CONTINUE THROUGH 7 TO 8 PM. SEE SPECIAL WEATHER STATEMENT FOR ADDITIONAL DETAILS. FLOODING IS OCCURRING...OR WILL SOON OCCUR...ON MANY AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXCEPT FOR MONDAY...SCATTERED THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE REGION THROUGH THE PERIOD. A FEW SEVERE STORMS CANNOT BE RULED OUT ON TUESDAY. HEAT INDICES FROM 100 TO 105 ARE EXPECTED EACH AFTERNOON DURING THE FIRST HALF OF THE WEEK. FLOODING IS OCCURRING...OR WILL SOON OCCUR...ON MANY AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT OVER PARTS OF SOUTHWEST INDIANA AND ADJACENT PORTIONS OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY.
In the hours before
Local storm report, Jun 21, 8:39 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
839 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL OWENSBORO 37.76N 87.12W
06/21/2015 M0.88 INCH DAVIESS KY BROADCAST MEDIA
NICKEL SIZE HAIL REPORTED IN THE WESTERN PART OF DAVIESS
COUNTY.
&&
SMITTYLocal storm report, Jun 21, 8:45 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
845 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM FLOOD OWENSBORO 37.76N 87.12W
06/21/2015 DAVIESS KY TRAINED SPOTTER
MINOR STREET FLOODING IN PORTIONS OF THE COMMUNITY.
&&
SMITTYLocal storm report, Jun 21, 8:57 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
857 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM FLOOD OWENSBORO 37.76N 87.12W
06/21/2015 DAVIESS KY TRAINED SPOTTER
SEVERAL STREETS REPORTED WITH LOW LEVLS OF WATER OVER
THEM.
&&
SMITTYLocal storm report, Jun 21, 8:59 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
859 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HEAVY RAIN OWENSBORO 37.76N 87.12W
06/21/2015 M1.00 INCH DAVIESS KY TRAINED SPOTTER
40 MINUTE RAINFALL TOTAL
&&
SMITTYLocal storm report, Jun 21, 9:06 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
906 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HEAVY RAIN OWENSBORO 37.76N 87.12W
06/21/2015 M1.96 INCH DAVIESS KY AWOS
AWOS RECORDED ONE HOUR RANFALL TOTAL.
&&
SMITTYLocal storm report, Jun 21, 10:22 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
1022 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG BENTON 38.01N 88.92W
06/21/2015 FRANKLIN IL AMATEUR RADIO
LARGE TREE DOWN WITH ISOLATED POWER OUTAGES REPORTED.
0544 PM FLOOD BENTON 38.01N 88.92W
06/21/2015 FRANKLIN IL BROADCAST MEDIA
MINOR STREET FLOODING REPORTED.
0610 PM TSTM WND DMG HARRISBURG 37.74N 88.55W
06/21/2015 SALINE IL LAW ENFORCEMENT
SMALL TREE LIMBS DOWN THROUGHOUT THE COMMUNITY WITH PEA
SIZE HAIL REPORTED NEAR THE MIDDLE SCHOOL.
0810 PM HEAVY RAIN EVANSVILLE 37.98N 87.54W
06/21/2015 M1.30 INCH VANDERBURGH IN PUBLIC
HEAVY RAINFALL REPORTED IN THE ANGEL MOUNDS AREA OF
EVANSVILLE. MINOR STREET FLOODING REPORTED AS WELL. ONE
HOUR RAINFALL TOTAL.
0823 PM HAIL HENDERSON 37.84N 87.58W
06/21/2015 M1.00 INCH HENDERSON KY PUBLIC
MULTIPLE REPORTS OF QUARTER SIZE HAIL ON THE NORTH SIDE
OF TOWN.
0826 PM HAIL OWENSBORO 37.76N 87.12W
06/21/2015 M0.88 INCH DAVIESS KY BROADCAST MEDIA
NICKEL SIZE HAIL REPORTED IN THE WESTERN PART OF DAVIESS
COUNTY.
0844 PM FLOOD OWENSBORO 37.76N 87.12W
06/21/2015 DAVIESS KY TRAINED SPOTTER
MINOR STREET FLOODING IN PORTIONS OF THE COMMUNITY.
0856 PM FLOOD OWENSBORO 37.76N 87.12W
06/21/2015 DAVIESS KY TRAINED SPOTTER
SEVERAL STREETS REPORTED WITH LOW LEVLS OF WATER OVER
THEM.
0858 PM HEAVY RAIN OWENSBORO 37.76N 87.12W
06/21/2015 M1.00 INCH DAVIESS KY TRAINED SPOTTER
40 MINUTE RAINFALL TOTAL
0905 PM HEAVY RAIN OWENSBORO 37.76N 87.12W
06/21/2015 M1.96 INCH DAVIESS KY AWOS
AWOS RECORDED ONE HOUR RANFALL TOTAL.
&&
MYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:27 PM CDT | Special Weather Statement | PAH | Jefferson | 48 min |
Nearby
Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.